“Since this time I have struggled with incredible muscle stiffness and pain. I feel 70 years old no joke intended. This year in a 4 month period I suffered the following injuries or disorders.
Compartment Syndrome Both Legs, Operation for Release of calf muscles.Groin Tear. Physio Rest. 8 Weeks.Hernia, Operation Repair.Detachment of Left Bicep Tendon to the forearm, Surgery next week. 6 week in cast + Long recovery.Hip? Back Disorder . Pain Left Buttock to ITB and Calf. MRI to be done next week then off to the Orthopaedic again.
My Question to any one is what the hell do I do about this extreme muscle stiffness that continues to cause injuries.I guess I will start with giving up the Lipitor, however my readings were up around 7.8 and its Hereditary cholesterol.”
I was guest speaker at a cardiac rehabilitation conference last week. It was sponsored by a statin manufacturer which I duly noted on arrival.
Should I recount my experiences to the conference audience of the carnage I encounter every week from the side effects of statins? I was reminded of the John Cleese "Fawlty Towers" skit about "Don't mention the War" while in the prescence of his German guests. Of course, Basil Fawlty (John Cleese) could not resist the temptation, adding a few goose steps and Nazi salutes for good measure. Well, I did a John Cleese. I had to be true to myself and not shut up lest I offend the people paying the bills. The conference organsiers were very good about it and thanked me and generously gave me an Icebreaker Merino Beanie as a gift.
Some statins appear worse than others. Regardless, there is a common thread of fatigue, joint and muscle pain and muscle damage to the severity of rupture.
Unless there is an urgent and compelling case for administering these drugs, safe natural alternatives should be tried and exhausted before resorting to them. If a person is on these drugs they should be taking daily Coenzyme Q-10 to help offset the damage.
If a person on a statin reports fatigue, brain fog, muscel and joint pain, the possibility of the stain being a contributor should be considered and not ignored as it most often is. It should be withdrawn immediately and replaced with natural alternatives, including Coenzyme Q-10.
There is a general reluctance by doctors to withdraw an offending drug - Why?
Is it because to do so implies that there is harm by prescription with all the potential ramifications of a complaint being made to the Health and Disability Commissioner and a claim laid with ACC for medical error? No doctor want this with all the disruption to their practice and everything else that goes with an investigation. Better to say nothing, keep the patient on the drugs, tell the patient they have Polymyalgia caused by a mystery virus and prescribe prednisone and methotrexate.
There are many alternatives to taking a statin. Read the many articles and follow the links to the likes of Dr Dach's website.
Do you have a question?
Email Gary: gary at myotec.co.nz (Replace the "at" with @ and remove spaces). Please include any relevant background information to your question.